Look-alike, sound-alike medication errors: A novel case concerning a Slow-Na, Slow-K prescribing error

Mark NAUNTON, Greg KYLE, Hayley GARDINER

Research output: Contribution to journalArticle

2 Citations (Scopus)
4 Downloads (Pure)

Abstract

A 59-year-old man was mistakenly prescribed Slow-Na instead of Slow-K due to incorrect selection from a drop-down list in the prescribing software. This error was identified by a pharmacist during a home medicine review (HMR) before the patient began taking the supplement. The reported error emphasizes the need for vigilance due to the emergence of novel look-alike, sound-alike (LASA) drug pairings. This case highlights the important role of pharmacists in medication safety.
Original languageEnglish
Pages (from-to)51-53
Number of pages3
JournalInternational Medical Case Reports Journal
Volume8
Issue number2
DOIs
Publication statusPublished - 2015

Fingerprint

Medication Errors
Potassium Chloride
Pharmacists
Software
Medicine
Safety
Pharmaceutical Preparations

Cite this

@article{2d8cf484c63b4f3e83765a891c35f68d,
title = "Look-alike, sound-alike medication errors: A novel case concerning a Slow-Na, Slow-K prescribing error",
abstract = "A 59-year-old man was mistakenly prescribed Slow-Na instead of Slow-K due to incorrect selection from a drop-down list in the prescribing software. This error was identified by a pharmacist during a home medicine review (HMR) before the patient began taking the supplement. The reported error emphasizes the need for vigilance due to the emergence of novel look-alike, sound-alike (LASA) drug pairings. This case highlights the important role of pharmacists in medication safety.",
author = "Mark NAUNTON and Greg KYLE and Hayley GARDINER",
year = "2015",
doi = "10.2147/IMCRJ.S78637",
language = "English",
volume = "8",
pages = "51--53",
journal = "International Medical Case Reports Journal",
issn = "1179-142X",
publisher = "Dove Medical Press Ltd.",
number = "2",

}

Look-alike, sound-alike medication errors: A novel case concerning a Slow-Na, Slow-K prescribing error. / NAUNTON, Mark; KYLE, Greg; GARDINER, Hayley.

In: International Medical Case Reports Journal, Vol. 8, No. 2, 2015, p. 51-53.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Look-alike, sound-alike medication errors: A novel case concerning a Slow-Na, Slow-K prescribing error

AU - NAUNTON, Mark

AU - KYLE, Greg

AU - GARDINER, Hayley

PY - 2015

Y1 - 2015

N2 - A 59-year-old man was mistakenly prescribed Slow-Na instead of Slow-K due to incorrect selection from a drop-down list in the prescribing software. This error was identified by a pharmacist during a home medicine review (HMR) before the patient began taking the supplement. The reported error emphasizes the need for vigilance due to the emergence of novel look-alike, sound-alike (LASA) drug pairings. This case highlights the important role of pharmacists in medication safety.

AB - A 59-year-old man was mistakenly prescribed Slow-Na instead of Slow-K due to incorrect selection from a drop-down list in the prescribing software. This error was identified by a pharmacist during a home medicine review (HMR) before the patient began taking the supplement. The reported error emphasizes the need for vigilance due to the emergence of novel look-alike, sound-alike (LASA) drug pairings. This case highlights the important role of pharmacists in medication safety.

U2 - 10.2147/IMCRJ.S78637

DO - 10.2147/IMCRJ.S78637

M3 - Article

VL - 8

SP - 51

EP - 53

JO - International Medical Case Reports Journal

JF - International Medical Case Reports Journal

SN - 1179-142X

IS - 2

ER -